Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 114, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 24, 2003, 10:41 PM CDT for Chicot County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 10:41 PM CDT (03:41 UTC)
- Expired
- Apr 24, 2003, 11:25 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Chicot County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:50 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 18.7
The text
As transmitted, in the capitals the NWS used until 2016.
682 WFUS54 KJAN 250341 TORJAN ARC017-250425- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1040 PM CDT THU APR 24 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1125 PM CDT * AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A ANOTHER DEVELOPING TORNADO 10 MILES WEST OF EUDORA...OR ABOUT 9 ...MOVING EAST AT 40 MPH. THIS IS IN ADDITION TO THE EARLIER CONFIRMED TORNADO CROSSING THE MISSISSIPPI RIVER EAST OF LAKE VILLAGE. * THIS NEW TORNADO IS EXPECTED TO... BE NEAR EUDORA AT 1055 PM CDT TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW RADAR SHOWS STRONG SIGNS THAT A TORNADO IS DEVELOPING - TAKE COVER NOW LAT...LON 3326 9114 3303 9117 3304 9144 3324 9143 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:30 PM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, Apr 24, 1:30 PM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU APR 24 2003 UPDATED ZONES FOR NEW TORNADO WATCH IN SE AR. HAVE ALSO LOWERED TEMPERATURES IN SEVERAL ZONE GROUPS...PARTICULARLY NE MS WHERE COOLER MORE STABLE AIR SEEMS TO BE LOCKED IN. CLOSELY MONITORING DEVELOPING CLUSTER OF STRONG/SEVERE STORMS OVER NORTH CENTRAL LA FOR THREAT TO SE AR...NE LA AND NW MS ZONES FOR NEXT SEVERAL HOURS. PRELIMINARY NUMBERS... JAN 63 80 53 77 54 80 30 00 MEI 62 80 53 75 53 80 20 00 .JAN... AR...NONE. LA...FLASH FLOOD WATCH THROUGH TONIGHT LAZ015-016-023>026. MS...FLASH FLOOD WATCH THROUGH TONIGHT MSZ042>066-072>074. 08
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 7 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... THUNDERSTORMS WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI THROUGH THE REMAINDER OF THIS AFTERNOON. THE BEST CHANCE FOR SEVERE STORMS THIS AFTERNOON WILL BE NORTH AND WEST OF A LINE FROM NATCHEZ...TO JACKSON...TO MERIDIAN. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 60 MPH...FREQUENT LIGHTNING...LARGE HAIL...FLOODING DOWNPOURS...AND ISOLATED TORNADOES. ISOLATED SEVERE STORMS WILL BE POSSIBLE SOUTH OF THIS LINE THROUGH THE REMAINDER OF THIS AFTERNOON. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND HIGH WINDS. TONIGHT THE FOCUS OF THUNDERSTORM ACTIVITY WILL GRADUALLY SHIFT TO THE SOUTH AND EAST...BECOMING FOCUSED OVER EASTERN AND SOUTHERN MISSISSIPPI DURING THE EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL REMAIN A RISK HERE INTO THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS SHOULD BE MOVING OUT OF SOUTHEASTERN MISSISSIPPI BEFORE DAWN. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY IN CENTRAL AND EASTERN MISSISSIPPI AS A COLD FRONT PUSHES EAST THROUGH THE AREA. FOLLOWING THE ACTIVITY ACROSS OUR AREA TONIGHT...ENOUGH MOISTURE AND INSTABILITY WILL BE LEFT IN AREAS EAST OF I-55 TOMORROW TO FUEL ADDITIONAL THUNDERSTORMS. ALTHOUGH ANY STORMS FORMING DURING THE DAY TOMORROW SHOULD NOT BE AS WIDESPREAD...A FEW STORMS COULD STILL CONTAIN GUSTY WINDS...FREQUENT LIGHTNING...AND LARGE HAIL. HEAVY RAIN WILL NOT BE AS MUCH OF A CONCERN WITH ANY ACTIVITY FORMING DURING THIS TIME PERIOD. DEEP GULF MOISTURE WILL BE FORCED INTO THE REGION BEHIND A WARM FRONT THAT WILL LIFT NORTHWARD ACROSS MUCH OF THE AREA TODAY. WEATHER DISTURBANCES IN UPPER LEVELS OF THE ATMOSPHERE WILL INTENSIFY THE LIFT NECESSARY FOR THUNDERSTORM DEVELOPMENT. UPPER JET FLOW WILL ALSO INTENSIFY THIS AFTERNOON AND EVENING TO PROMOTE ADDITIONAL SUPPORT FOR STRONG CONVECTION. THE COMBINATION OF MOIST AND UNSTABLE AIR AND STRONG FORCING FROM ACTIVE WEATHER FEATURES WILL RESULT IN THE LIKELIHOOD OF SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...TONIGHT AND FRIDAY. ...FLOODING... PERIODS OF HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI THIS AFTERNOON. FLOODING RAINS WILL BE POSSIBLE OVER NORTHEAST LOUISIANA AND SECTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM DELHI LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. OCCASIONALLY HEAVY RAIN IS ALSO POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...WHERE PONDING WATER MAY OCCUR ON ROADWAYS AND IN LOW LYING AREAS. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS WILL BECOME FOCUSED OVER EASTERN AND SOUTHERN MISSISSIPPI THIS EVENING WHILE ACTIVITY ELSEWHERE SHOULD BEGIN TO DECREASE. AT THIS TIME THE MAIN FLASH FLOODING RISK WILL TRANSFER TO THE EAST AND SOUTH OF LINE FROM COLUMBUS...TO JACKSON...TO NATCHEZ. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW ACROSS CENTRAL AND EASTERN MISSISSIPPI AS A COLD FRONT PUSHES THROUGH...BUT AT THIS TIME ANY RAINFALL ASSOCIATED WITH THIS ACTIVITY SHOULD NOT BE HEAVY ENOUGH TO PRODUCE ADDITIONAL FLOODING. DEEP MOISTURE WILL MOVE INTO PLACE ACROSS NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI IN THE WAKE OF A WARM FRONT THAT WILL STALL ACROSS NORTH AND EAST MISSISSIPPI TODAY. MOISTURE WILL BE MOST ABUNDANT SOUTH OF THE WARM FRONT THIS AFTERNOON AND EVENING. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED FROM THE AFTERNOON THROUGH MIDNIGHT AS STRONG THUNDERSTORMS DEVELOP OVER THE REGION. THE POSSIBILITY OF THUNDERSTORMS MOVING ACROSS THE SAME AREAS FOR EXTENDED PERIODS WILL INCREASE THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 24, 9:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 10 SW CARTHAGE MS 0.75 INCH HAIL
04/24/03 LEAKE REPORTED BY LEAKE COUNTY
EMA.Local storm report, Apr 24, 9:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM COUNTYWIDE MS 0.75 INCH HAIL
04/24/03 LEAKE 4-5 TREES DOWN
COUNTYWIDE. REPORTED BY
LEAKE CD.Local storm report, Apr 24, 9:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 10 E CARTHAGE MS FLOODING
04/24/03 LEAKE WATER COVERING ROADWAYS.
SIX INCHES OF WATER
COVERING HIGHWAY 16 EAST
OF CARTHAGE. REPORTED BY
LEAKE CD.Local storm report, Apr 24, 10:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM HAMBURG AR TORNADO
04/24/03 ASHLEY TORNADO REPORTED DOING
DAMAGE NEAR HAMBURG.
REPORTED BY WARREN ASP.Local storm report, Apr 24, 10:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM BRANDON MS WIND DAMAGE
04/24/03 RANKIN HOMES AND BUSINESSES
DAMAGED IN AND NEAR
BRANDON. LIKELY TORNADO.
REPORTED BY BRANDON
EOC.Local storm report, Apr 24, 10:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1036 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM MS FLOODING
04/24/03 NESHOBA NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
NESHOBA COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:39 PM CDT | Tornado Warning | JAN | Ashley | 101 min |
| Apr 24, 10:01 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 39 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.